Cannabinoid Hyperemesis Syndrome – Does Cannabis Lead To Severe Nausea And Vomiting?

0
421

Cannabinoid hyperemesis syndrome is a condition in which marijuana users experience severe nausea and vomiting. Earlier it was believed that CHS is rare. However, now more and more people are suffering with this condition.

What is Cannabinoid Hyperemesis Syndrome?

Are you a regular weed user? Does smoking marijuana make you severely nauseous and cause a lot of vomiting? Chances are you have cannabinoid hyperemesis syndrome. Sufferers of this condition also experience intense abdominal pain.

Episodes of these symptoms may last from 24 to 48 hours. Many people smoke more cannabis in an attempt to get relief, but this move only worsens their situation. Sometimes people also go months without experiencing these symptoms only for CHS episodes to pop up again.

Due to how much vomiting CHS causes, people even lose a substantial amount of weight. Dehydration is another consequent problem which leads many to the hospital. Though the condition is not life-threatening it can be very unpleasant. Only in very rare cases is there an electrolyte imbalance which can further deteriorate health and cause death.

Why Does Cannabinoid Hyperemesis Syndrome Occur

Doesn’t research also say that cannabis can help with nausea? Then why do people have cannabinoid hyperemesis syndrome? Basically, cannabis comes with several cannabinoids. Some of these are anti-nausea whereas others are pro-vomiting. For instance, cannabidiol curbs nausea when taken in small amounts. However, too much CBD can trigger vomiting.

What happens when you do marijuana too much is that the balance between cannabinoids that cause and those that relieve nausea and vomiting is disrupted. This is what births cannabinoid hyperemesis syndrome. Doing more weed doesn’t solve this problem, it only worsens it.

Treatment of Cannabinoid Hyperemesis Syndrome

Cannabinoid hyperemesis syndrome can be helped by means of IV fluids and some narcotics. However, those drugs and creams are not recommended as they can increase vomiting as well. Doctors and researchers don’t know why these narcotic products are able to provide some temporary relief. Regularly used drugs for nausea and vomiting don’t help with CHS.

Surprisingly, many people say that they are able to improve their condition by means of taking hot showers. Research has not yet found why hot showers improve CHS. However, these also provide only temporary relief. The only way to completely get rid of cannabinoid hyperemesis syndrome is by quitting marijuana.

Not doing weed will still not give immediate results. This is because some cannabis is stored in fat cells. It can take a few months before symptoms vanish. If the person starts doing cannabis again, he will probably experience cannabinoid hyperemesis syndrome again.

Sum Up

Cannabinoid hyperemesis syndrome occurs because some cannabinoids in cannabis cause nausea and vomiting even though others stop it. The condition comes with nausea, vomiting, and abdominal pain. It can also cause dehydration. You can only treat CHS permanently by quitting cannabis use. Temporary fixes include certain risky meds and hot showers.

LEAVE A REPLY

Please enter your comment!
Please enter your name here